Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 12, 2021, 11:52 PM CDT for Bates County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 11:52 PM CDT (04:52 UTC)
- Expired
- Aug 13, 2021, 12:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 50
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
115
WWUS83 KEAX 130452
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1152 PM CDT Thu Aug 12 2021
MOZ043-053-130515-
Bates MO-Cass MO-
1152 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Cass and
Bates Counties through 1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Adrian, Garden City, Archie, Drexel, Amsterdam, Amoret,
Foster, Merwin, Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9461 3859 9421 3824 9407 3822 9408
3817 9405 3816 9461
TIME...MOT...LOC 0451Z 346DEG 18KT 3839 9442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:31 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 6:31 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Thu Aug 12 2021
.Discussion...
Issued at 440 PM CDT THU AUG 12 2021
Thunderstorms are ongoing from Moberly west through Leavenworth
along an outflow boundary. Several of these storms have been
severe, producing wind gusts up to 60 mph and hail up to quarter
size. Flash flooding has also been a concern, especially across
northeastern Missouri. These storms will continue to move to the
southeast over the next few hours. An additional round of showers
and thunderstorms are expected to redevelop later this evening and
into the overnight period as the cold front finally makes its way
southward. These storms will also pose a threat for wind gusts up
to 60 mph, small hail, moderate to heavy rainfall, and frequent
lightning.
A few showers may linger through mid Friday morning, with all
activity moved out by noon. With the cold front to our south, high
temperatures are only expected to reach the mid 80s tomorrow. The
cold front pushes further south into the southeastern US by
Saturday with mid level troughing remaining overhead. This will
keep highs in the mid 80s and dewpoints moderated through Monday.
Warmer and more humid conditions look to return by mid week.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 630 PM CDT THU AUG 12 2021
Showers and thunderstorms have moved south of the terminals this
late afternoon. Guidance continues to suggest another round of
showers and storms developing late tonight and into early Friday
morning as the cold front moves through. However, given the
uncertainty in how things may play out, have elected to go with
VCTS between 6z and 10z for now. Showers may linger into mid
Friday morning before finally moving off to the south. Otherwise,
VFR conditions are expected through the period with light winds
turning northeasterly by Friday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-102.
Excessive Heat Warning until 8 PM CDT this evening for
KSZ103>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ001>004-011>013-
020>022-030>033-038>040-043>046-053-054.
Excessive Heat Warning until 8 PM CDT this evening for MOZ028-
029-037.
Flash Flood Watch through Friday morning for MOZ007-008.
&&
Discussion...BMW
Aviation...BMWHazardous weather outlook, Aug 12, 5:19 AM CDT, 18 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 519 AM CDT Thu Aug 12 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 519 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few showers and storms are possible early this morning. The Excessive Heat Warning for area surrounding the KC Metro and the Heat Advisory for everywhere else is in effect until 8pm tonight due to morning temps in the upper 70s, lower 80s and ongoing heat with indices around 105-110 degree F. Another chance for storms is tonight after 4-5pm. Strong, damaging wind and frequent lightning are the main concern with these developing storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cool-down is expected by Friday with max temps in the 80s and heat indices following closely behind. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 12, 8:25 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL SHAWNEE 39.04N 94.72W
08/12/2021 E1.00 INCH JOHNSON KS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED AT 68TH AND LACKMAN
&&
SPENCER.MELLSpecial weather statement, Aug 12, 8:45 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
845 PM CDT Thu Aug 12 2021
KSZ104-105-MOZ030-037-038-043-044-130215-
Johnson KS-Wyandotte KS-Cass MO-Ray MO-Johnson MO-Lafayette MO-
Jackson MO-
845 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Wyandotte,
Johnson, northwestern Cass, southeastern Ray, western Lafayette,
Jackson and northwestern Johnson Counties through 915 PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blue Springs, moving east at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam, Mission,
Oak Grove and De Soto.
This includes the following highways...
Interstate 70 in Missouri between mile markers 5 and 45.
Interstate 35 in Kansas between mile markers 207 and 233.
Interstate 635 between mile markers 0 and 1.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 7, and between mile
markers 60 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 9495 3900 9492 3910 9447 3921 9380
3888 9381 3874 9487 3874 9492 3897 9505
TIME...MOT...LOC 0145Z 291DEG 23KT 3900 9428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HBLocal storm report, Aug 12, 9:50 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 7 W BONNER SPRINGS 39.06N 95.01W
08/12/2021 M1.50 INCH LEAVENWORTH KS NWS EMPLOYEE
&&
SPENCER.MELLSpecial weather statement, Aug 12, 10:16 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1016 PM CDT Thu Aug 12 2021
KSZ103>105-MOZ037-043-130345-
Johnson KS-Wyandotte KS-Leavenworth KS-Cass MO-Jackson MO-
1016 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Wyandotte,
south central Leavenworth, Johnson, northwestern Cass and
southwestern Jackson Counties through 1045 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lenexa, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Overland Park, Olathe, Shawnee, Lenexa, Leawood,
Grandview, Belton, Prairie Village, Gardner, Merriam, Mission, Bonner
Springs, De Soto, Spring Hill, Edwardsville, Fairway, Mission Hills,
Edgerton and Westwood.
This includes the following highways...
Interstate 70 in Missouri near mile marker 6.
Interstate 35 in Kansas between mile markers 202 and 234.
Interstate 635 between mile markers 0 and 2.
Interstate 470 between mile markers 0 and 1.
Interstate 435 between mile markers 0 and 9, and between mile
markers 69 and 83.
Kansas Turnpike near mile marker 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 9509 3908 9452 3870 9451 3870 9461
3874 9461 3874 9506 3898 9506 3899 9507
3898 9508 3896 9508 3896 9509
TIME...MOT...LOC 0316Z 266DEG 19KT 3893 9484
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HBLocal storm report, Aug 12, 11:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL EDWARDSVILLE 39.06N 94.82W
08/12/2021 M1.25 INCH WYANDOTTE KS PUBLIC
&&
HBSpecial weather statement, Aug 12, 11:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1152 PM CDT Thu Aug 12 2021
MOZ043-053-130515-
Bates MO-Cass MO-
1152 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Cass and
Bates Counties through 1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Adrian, Garden City, Archie, Drexel, Amsterdam, Amoret,
Foster, Merwin, Passaic, Ballard and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9461 3859 9421 3824 9407 3822 9408
3817 9405 3816 9461
TIME...MOT...LOC 0451Z 346DEG 18KT 3839 9442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 29 min |
| Aug 12, 8:45 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Aug 12, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette, Ray | 15 min |
| Aug 12, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| Aug 12, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 31 min |
| Aug 12, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 23 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Aug 12, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 33 min |
| Aug 13, 5:49 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 13, 9:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 12, 7:32 PM CDT | Special Weather Statement | EAX | Wyandotte | 28 min |
| Aug 12, 8:03 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 27 min |
| Aug 12, 9:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Aug 12, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 20 min |
| Aug 12, 10:03 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Aug 12, 10:16 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 12, 11:39 PM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Aug 13, 12:42 AM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| Aug 13, 1:57 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Aug 13, 7:39 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 10 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.